Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 5, 2005, 5:31 PM CDT for Bryan County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 5, 2005, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Bryan County, OK
The radar
The Norman radar (KTLX), 182 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 052232 SVROUN OKC013-052315- /O.NEW.KOUN.SV.W.0039.050405T2231Z-050405T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 531 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF BENNINGTON TO 10 MILES SOUTH OF ALBANY. THE LINE OF STORMS WAS MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ALBANY...BENNINGTON...BOKCHITO AND WADE HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3418 9610 3376 9629 3388 9593 3416 9593 $$ CJS
1 follow-up statement
000 WWUS54 KOUN 052253 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 552 PM CDT TUE APR 5 2005 OKC013-052315- /O.CON.KOUN.SV.W.0039.000000T0000Z-050405T2315Z/ BRYAN OK- 552 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR BRYAN COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM 9 MILES NORTHEAST OF BENNINGTON TO 5 MILES SOUTHEAST OF WADE...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BENNINGTON AND WADE HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3417 9602 3383 9613 3388 9593 3416 9593 $$ CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:43 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 5, 3:43 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT TUE APR 5 2005
.DISCUSSION...
A POWERFUL STORM SYSTEM WAS CENTERED NEAR BEAVER OKLAHOMA AT MID-
AFTERNOON. THE SURFACE LOW WAS ALMOST DIRECTLY UNDER THE
CORRESPONDING UPPER-LEVEL LOW. THIS ASSEMBLY IS FORECAST TO MOVE
SLOWLY EAST-SOUTHEAST OVER THE NEXT 24 HOURS... AND SHOULD BE OVER
NORTHWEST ARKANSAS TOMORROW AT THIS TIME. SEVERE THUNDERSTORMS
HAVE ALREADY DEVELOPED ALONG THE DRYLINE IN OUR FAR EASTERN
COUNTIES... AND UNDER THE COLD POOL ASSOCIATED WITH THE UPPER LOW.
THE FORMER STORMS SHOULD CONTINUE TO MOVE EAST... AND WILL BE
MOSTLY OUT OF OUR FORECAST AREA BY THE TIME THE ZONE FORECAST
OFFICIALLY TAKES EFFECT. WILL ATTEMPT TO INCLUDE A PRE-EVENING
SECTION IN THE FORECAST TO HOPEFULLY REDUCE CONFUSION. THE OTHER
STORMS WILL PROBABLY LAST WELL INTO THE EVENING AND SHOULD SPREAD
EAST-SOUTHEAST ALONG WITH THE STORM SYSTEM. MARGINALLY SEVERE
HAIL... AND POSSIBLY A FEW WEAK TORNADOES CAN BE EXPECTED WITH A
FEW OF THOSE STORMS.
THE CHANCE OF RAIN WILL CONTINUE THROUGH TOMORROW NIGHT... BUT THE
RISK OF STRONG THUNDERSTORMS WILL DIMINISH SIGNIFICANTLY LATE
TONIGHT. TOMORROW WILL BE COOLER... AND QUITE WINDY.
RELATIVELY QUIET WEATHER THEN SETTLES IN FOR THE REST OF THE
WEEK... AND ANOTHER STORM SYSTEM IS FORECAST TO APPROACH FOR THE
WEEKEND. THE EXACT TRACK OF THE NEXT SYSTEM WILL MAKE A BIG
DIFFERENCE AS TO WHAT KIND OF WEATHER TO EXPECT IN ANY GIVEN
LOCATION IN OUR FORECAST AREA. THE BASIC PLAN IS FOR SATURDAY TO
BE WINDY... WITH INCREASING HUMIDITY AND A SLIGHT CHANCE OF
THUNDERSTORMS. THE RAIN CHANCES WILL GENERALLY INCREASE INTO
EARLY NEXT WEEK AS THE STORM SYSTEM MOVES OVER OKLAHOMA OR NEARBY
AREAS... BUT AGAIN... THE EXACT TRACK OF THE STORM WILL MAKE A LOT
OF DIFFERENCE AS SOME AREAS WILL LIKELY BE DRY... UNDER THE DRY
SLOT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 51 63 48 65 / 40 50 20 10
HOBART OK 49 67 47 69 / 50 30 10 0
WICHITA FALLS TX 51 71 50 69 / 20 10 10 0
GAGE OK 47 65 42 69 / 70 50 10 0
PONCA CITY OK 53 61 47 62 / 60 70 30 10
DURANT OK 56 69 52 66 / 20 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM TUESDAY FOR OKZ008-OKZ012-OKZ013-
OKZ014-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-
OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-
OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR OKZ007-OKZ008-OKZ012-OKZ013-
OKZ018-OKZ019-OKZ020-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ038-OKZ039-OKZ040-
OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-
OKZ050-OKZ051-OKZ052.
WIND ADVISORY UNTIL 7 AM WEDNESDAY FOR OKZ006-OKZ011-OKZ014-
OKZ015-OKZ016-OKZ017-OKZ021-OKZ022-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037.
WIND ADVISORY FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR OKZ004-
OKZ005-OKZ009-OKZ010.
TX...RED FLAG WARNING UNTIL 7 PM TUESDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
WIND ADVISORY UNTIL 7 AM WEDNESDAY FOR TXZ083-TXZ084-TXZ085-
TXZ087.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR TXZ086-TXZ088-TXZ089-TXZ090.
&&
02/23Hazardous weather outlook, Apr 5, 12:00 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE APR 5 2005
OKZ004>048-050>052-TXZ083>090-061300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF NORTHERN...CENTRAL AND EASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST AND NORTH OF A LINE FROM MADILL...TO
SHAWNEE...TO ENID AND CHEROKEE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 9 PM.
IMPACTS...
LARGE HAIL MAY CAUSE DAMAGE TO AUTOMOBILES AND VEGETATION. DAMAGING
WIND GUSTS AND ISOLATED TORNADOES ALSO WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM CENTERED NEAR THE OKLAHOMA
PANHANDLE AT MIDDAY WILL MOVE SLOWLY EAST-SOUTHEAST THIS AFTERNOON
AND TONIGHT AS A SURFACE LOW PRESSURE AREA OVER SOUTHWEST KANSAS
MOVES INTO NORTH CENTRAL OKLAHOMA. STRONG WINDS ON THE SOUTH SIDE OF
THIS LOW WILL PUSH A DRY LINE QUICKLY EAST AND NORTHEAST THIS
MORNING...TO A POSITION FROM NEAR A MEDFORD...TO SHAWNEE...TO
ARDMORE LINE BY EARLY AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE BY MID TO
LATE AFTERNOON... FROM NEAR SHAWNEE SOUTHWARD TO NEAR ADA AND
LAKE TEXOMA. VERTICAL WIND SHEAR AND INSTABILITY WILL SUPPORT RAPID
STRENGTHENING OF THESE STORMS TO SEVERE LEVELS. CONDITIONS WILL BE
FAVORABLE FOR A FEW SUPERCELLS...WITH HAIL LARGER THAN GOLFBALLS AND
ISOLATED TORNADOES. THESE STORMS WILL MOVE NORTHEAST INTO EASTERN
OKLAHOMA BY EARLY EVENING.
A SECOND AREA OF THUNDERSTORM DEVELOPMENT WILL BE OVER NORTH CENTRAL
OKLAHOMA LATER TODAY...CLOSER TO THE SURFACE LOW. VERTICAL WIND
SHEAR WILL BE WEAKER IN THIS AREA...BUT VERY COLD AIR ALOFT
ASSOCIATED WITH THE STRONG UPPER LEVEL SYSTEM WILL PROVIDE FAVORABLE
CONDITIONS FOR THUNDERSTORMS WITH HAIL UP TO AROUND QUARTER SIZE.
THERE IS A POSSIBILITY OF A FEW LOW-TOPPED SUPERCELLS...AND AN
ASSOCIATED CHANCE OF ISOLATED...BRIEF TORNADOES IN THESE AREAS LATE
THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE WEATHER POTENTIAL
ACROSS NORTHERN OKLAHOMA IS EXPECTED TO DECREASE BY AROUND MID
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS FOR PARTS
OF THE AREA TODAY AND TONIGHT.
HIGH WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL RESULT IN
EXTREME FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG WARNING IS IN
EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF SOUTHERN AND CENTRAL
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS AREAWIDE NEXT SATURDAY
THROUGH MONDAY.
OTHER HAZARDOUS WEATHER...
NORTHWEST WINDS ON WEDNESDAY MAY REMAIN STRONG ENOUGH TO WARRANT AN
EXTENSION OF THE WIND ADVISORY OVER PARTS OF OKLAHOMA AND NORTH
TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.
2In the hours before
Special weather statement, Apr 5, 3:08 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 308 PM CDT TUE APR 5 2005 OKZ009-014>016-052030- CUSTER OK-DEWEY OK-ELLIS OK-ROGER MILLS OK- 308 PM CDT TUE APR 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF SHATTUCK AT 308 PM CDT...MOVING EAST AT 25 MPH. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL MOVE ACROSS CUSTER...DEWEY...ELLIS...AND ROGER MILLS COUNTY OVER THE NEXT HOUR. PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THE STRONGEST STORMS. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. MAXWELL
Local storm report, Apr 5, 3:46 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST WETUMKA 35.24N 96.24W
04/05/2005 70 MPH HUGHES OK POST OFFICE
WIND GUST ESTIMATED
&&
JPIKELocal storm report, Apr 5, 3:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL BROMIDE 34.42N 96.49W
04/05/2005 0.75 INCH JOHNSTON OK PUBLIC
&&
JPIKELocal storm report, Apr 5, 4:08 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL FILLMORE 34.27N 96.50W
04/05/2005 0.88 INCH JOHNSTON OK EMERGENCY MNGR
&&
JPIKELocal storm report, Apr 5, 4:29 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 WSW LAMAR 35.07N 96.21W
04/05/2005 0.75 INCH HUGHES OK PUBLIC
&&
JPIKELocal storm report, Apr 5, 4:45 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL LEHIGH 34.47N 96.22W
04/05/2005 0.75 INCH COAL OK CO-OP OBSERVER
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 49 min |
| Apr 5, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 50 min |
| Apr 5, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston | 38 min |
| Apr 5, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 52 min |
| Apr 5, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 32 min |
| Apr 5, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 40 min |
| Apr 5, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| Apr 5, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.